Relaxed large economies with infinite-dimensional commodity spaces: The existence of Walrasian equilibria
M. Khan and
Nobusumi Sagara
Journal of Mathematical Economics, 2016, vol. 67, issue C, 95-107
Abstract:
Whereas “convexification by aggregation” is a well-understood procedure in mathematical economics, “convexification by randomization” has largely been limited to theories of statistical decision-making, optimal control and non-cooperative games. In this paper, in the context of classical Walrasian general equilibrium theory, we offer a comprehensive treatment of relaxed economies and their relaxed Walrasian equilibria: our results pertain to a setting with a finite or a continuum of agents, and a continuum of commodities modeled either as an ordered separable Banach space or as an L∞-space. As a substantive consequence, we demonstrate that the convexity hypothesis can be removed from the original large economy under the saturation hypothesis, and that existing results in the antecedent literature can be effortlessly recovered.
Keywords: Relaxed large economy; Walrasian equilibrium; Saturated measure space; Lyapunov convexity theorem; Purification principle; Relaxed control (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406816301422
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:67:y:2016:i:c:p:95-107
DOI: 10.1016/j.jmateco.2016.09.004
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().